|Reyataz/Truvada without Novir
Feb 23, 2009
My cousin has been prescribed Reyataz (200mg two capsules per day) /Truvada (1 tablet per day) for 30 days without Novir. As a non-HIV person, she is taking it as a precaution. Should she be worried that she has not been prescribed Novir?
| Response from Dr. Young
Thanks for your post.
Your cousin has the wrong doses of medication. Tenofovir (part of Truvada) lowers atazanavir (Reyataz) levels. Hence, it is very highly recommended that this regimen includes ritonavir (Norvir) for boosting (100 mg ritonavir with 300 mg atazanavir).
I'd be worried that your cousin's doctor has either made a simple mistake, or worse, doesn't know what they're doing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Tongue Could I Have Acute HIV Infection
- Chances Of Getting AIDS From Blowjob From A Prostitute
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Tingling Lips After Breast Sucking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.